Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 15, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Aug 31, 2008, 4:07 AM CDT for 10 counties in Nebraska. It took effect at Aug 31, 2008, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 4:07 AM CDT (09:07 UTC)
- In effect from
- Aug 31, 2008, 1:00 PM CDT
- Expired
- Aug 31, 2008, 6:18 PM CDT
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 310907 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CDT SUN AUG 31 2008 NEZ039-040-046-060-061-072>074-082-083-311715- /O.NEW.KGID.WI.Y.0015.080831T1800Z-080901T0100Z/ VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 407 AM CDT SUN AUG 31 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SUSTAINED SOUTH WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO NEAR 40 MPH DURING THE AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
2 follow-up statements
000 WWUS73 KGID 311647 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1147 AM CDT SUN AUG 31 2008 NEZ039-040-046-060-061-072>074-082-083-010100- /O.CON.KGID.WI.Y.0015.080831T1800Z-080901T0100Z/ VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 1147 AM CDT SUN AUG 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS WILL AVERAGE 30 MPH AND GUST NEAR 40 MPH THIS AFTERNOON AND EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 312318 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 618 PM CDT SUN AUG 31 2008 NEZ039-040-046-060-061-072>074-082-083-010030- /O.CAN.KGID.WI.Y.0015.000000T0000Z-080901T0100Z/ VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY- FURNAS-HARLAN- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA 618 PM CDT SUN AUG 31 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...ALTHOUGH SPEEDS BETWEEN 20 AND 30 MPH WILL STILL BE COMMON THROUGH THE NIGHT. $$ PFANNKUCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Aug 30, 10:53 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 30, 10:53 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1053 PM CDT SAT AUG 30 2008 .AVIATION...06Z TAF. SCATTERED MID/HIGH CLOUDS WILL WORK NORTHEAST ACROSS THE KGRI AREA OVERNIGHT. WINDS WILL CONTINUE TO HOLD STEADY FROM 12 TO 20 KTS...BUT INCREASE DRAMATICALLY INTO THE 30KT GUST RANGE BY MIDDAY SUNDAY. NO VSBY RESTRICTIONS ARE EXPECTED. THOUGH A FEW SHOWERS/SPRINKLES MAY DRIFT BY TONIGHT WITH THE MID CLOUDS... AM NOT CONFIDENT ENOUGH TO ADD RAIN TO THE TAF. && .PREV DISCUSSION... /ISSUED 629 PM CDT SAT AUG 30 2008/ AVIATION...00Z TAF. VFR CONDITIONS ARE EXPECTED WITH RESPECT TO CLOUDS/VSBYS. COULD BE A HINT AT SOME LOW CLOUDS AROUND DAWN SUNDAY BUT NOT CONFIDENT ENOUGH TO ADD TO THE FORECAST. WINDS WILL BE THE MAIN STORY...AS THEY HOLD NEAR 12KTS OVERNIGHT...BUT RAMP UP TO ABOVE 20KTS SUSTAINED BY SUNDAY AFTERNOON WITH GUSTS OVER 30KTS. PREV DISCUSSION... /ISSUED 251 PM CDT SAT AUG 30 2008/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. FOCUS IS ON THE POTENTIAL FOR A STORM OR TWO TONIGHT...FOLLOWED BY STRONG SOUTHERLY WINDS ON SUNDAY. THE PATTERN FEATURED AN UPPER RIDGE AXIS ACROSS THE SOUTHERN PLAINS WITH SOUTHWESTERLY FLOW ACROSS THE CENTRAL PLAINS...WITH MAIN WESTERLIES LOCATED ACROSS THE NORTHERN THIRD OF THE CONUS. THE NEXT TROUGH WAS DIGGING INTO THE PACIFIC NORTHWEST. MOISTURE HAS RETURNED NORTH INTO OUR REGION AIDED BY GUSTY SOUTHERLY WINDS IN A STRENGTHENING SURFACE GRADIENT AS A LOW PRESSURE TROUGH DEEPENS ALONG THE HIGH PLAINS. DECENT THETA E ADVECTION THROUGH THE REMAINDER OF THE DAY INTO TONIGHT IN COMBINATION WITH A SHORTWAVE TROUGH MOVING OUT OF COLORADO MAY GENERATE A STORM OR TWO. THE MOISTURE AXIS HAS EXPANDED FARTHER NORTH AND EAST THAN MODEL PROGS AND HAVE EXPANDED POPS TO ACCOUNT FOR THIS TREND. HAVE KEPT SUNDAY DRY FOR NOW...BUT MAY SEE A LINGERING SHOWER IN THE MORNING...OR POTENTIALLY AN OUTSIDE CHC OF REDEVELOPMENT IN OUR SOUTH IN THE AFTN. WINDS ON SUNDAY WILL BE STRONG IN THE TIGHTENING GRADIENT AS THE SURFACE LOW DEEPENS FURTHER IN THE HIGH PLAINS. UNIDIRECTIONAL WIND COMPONENT IS IN PLACE AND H85 WIND PROGS AVERAGE 35 TO 40KTS...AND FORECAST SOUNDINGS INDICATE MIXING TO AROUND H8. THIS WILL RESULT IN EVEN STRONGER WINDS THAN TODAYS...AND WILL BE AT BORDERLINE WIND ADVISORY CRITERIA. NEXT SHIFT WILL NEED TO MONITOR TRENDS OF THIS FOR POSSIBLE HEADLINE. TEMPERATURES WILL BE WARM IN THE STRONG MIXING CONDITIONS WITH HIGHS GENERALLY REACHING THE UPPER 80S TO THE LOWER 90S. THE SOUTHERLY WINDS REMAIN STEADY SUNDAY NIGHT WHICH WILL KEEP LOW TEMPS WARM IN THE UPPER 60S TO AROUND 70F. LONG TERM...FOR 12Z MONDAY THROUGH NEXT SATURDAY. THE UPPER PATTERN WILL CONTINUE TO AMPLIFY ACROSS THE CONUS MONDAY AS A DEEP UPPER WAVE DIGS ACROSS THE INTERMOUNTAIN WEST WHILE A LARGE RIDGE DEVELOPS OVER THE EAST. IN RESPONSE TO THE UPPER TROUGH DIGGING OVER THE WEST...AN AREA OF LOW PRESSURE IS SHOWN TO SLIDE SLOWLY NORTHEAST FROM THE BLACK HILLS REGION MONDAY MORNING...TO SOUTHERN CANADA BY MONDAY EVENING. THIS SYSTEM WILL DRAPE A COLD FRONT SOUTH FROM THE UPPER MIDWEST INTO THE CENTRAL HIGH PLAINS. AHEAD OF THIS SYSTEM...ANOTHER WARM AND WINDY DAY LOOKS TO BE ON TAP FOR THE FORECAST AREA THROUGH MONDAY EVENING. GOOD MIXING ALONG WITH A DECENT PRESSURE GRADIENT MAY BRING BORDERLINE ADVISORY LEVEL WIND SPEEDS. BUFKIT MOMENTUM TRANSFER SHOWS MEAN LAYER WINDS MONDAY AFTERNOON BETWEEN 25 TO 30 KNOTS WITH GUST POTENTIAL UP TO 35 KNOTS. WILL HOLD OFF FOR NOW ON INCREASING WIND SPEEDS ABOVE 25 KNOTS BUT THIS POTENTIAL FOR HIGHER WINDS WILL HAVE TO BE WATCHED CLOSELY. TEMPERATURE WISE...WITH 850MB TEMPS OF +20 TO +25C PRESENT...WILL AIM FOR HIGHS IN THE UPPER 80S TO LOWER 90S. MONDAY NIGHT THROUGH WEDNESDAY IS THEN EXPECTED TO TURN MORE ACTIVE ACROSS THE AREA AS THE UPPER TROUGH OVER THE WESTERN CONUS...LIFTS NORTHEAST INTO THE NORTHERN PLAINS. THIS WILL PUSH THE AFOREMENTIONED FRONT SOUTHWARD ACROSS THE CENTRAL PLAINS STARTING MONDAY NIGHT AND EXITING THE AREA BY TUESDAY EVENING. THE THREAT FOR THUNDERSTORMS APPEARS OBVIOUS IN THIS CASE...ESPECIALLY ON TUESDAY...ALTHOUGH THE MAIN QUESTION IS IF THE REMAINS OF GUSTAV WILL INTERACT WITH THIS BOUNDARY TO BRING WIDESPREAD HEAVY RAIN AND THUNDERSTORMS. LATEST ECMWF AND GFS DIFFER CONSIDERABLY WITH THE TRACK OF GUSTAV AS THE GFS LEAVES THE SYSTEM OVER THE SOUTHERN PLAINS WHILE THE ECMWF LIFTS IT QUICKLY NORTH INTO THE LOWER MISSOURI RIVER VALLEY. IN EITHER SCENARIO...THE BULK OF THE TROPICAL MOISTURE IS TAKEN UP EAST/SOUTHEAST OF THE FORECAST AREA AS THE FRONT SLIDES THROUGH THE CWA BEFORE GUSTAV BEGINS TO INTERACT WITH THIS BOUNDARY. BASED ON THIS SETUP...WILL START WITH A SLIGHT CHANCE FOR THUNDERSTORMS STARTING MONDAY NIGHT WITH THE HIGHEST THREAT TUESDAY INTO TUESDAY NIGHT WITH A LINGERING THREAT FOR STORMS SOUTH OF A GRAND ISLAND TO ALMA LINE ON WEDNESDAY. MANY QUESTIONS THEN EXIST FOR THE AREA THURSDAY THROUGH SATURDAY AS THE MODELS STILL STRUGGLE WITH THE REMAINS OF GUSTAV. HOWEVER...THE ECWMF...GFS AND UKMET ALL SHOW ANOTHER POTENT TROUGH DIVING SOUTHEAST FROM WESTERN CANADA INTO THE CENTRAL PLAINS BY SATURDAY. IN THEORY THIS SHOULD PUSH A BOUNDARY ACROSS THE AREA FRIDAY INTO SATURDAY. WILL INSERT A THREAT FOR THUNDERSTORMS ON FRIDAY/FRIDAY NIGHT...BUT THIS COULD EASILY BECOME SATURDAY/SATURDAY NIGHT IF THIS WAVE ENDS UP MOVING SLOWER THAN FCST BY THE MODELS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 30, 9:11 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 911 PM CDT SAT AUG 30 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 911 PM CDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL PEPPER PARTS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA TONIGHT...ESPECIALLY SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 281. LOOK FOR SOME BRIEF HEAVY RAIN...GUSTY WINDS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THE STRONGER STORMS. SEVERE WEATHER IS GENERALLY NOT EXPECTED. THE STORMS WILL GRADUALLY DISSIPATE BY DAWN SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA STARTING MONDAY NIGHT AND LASTING THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME LOCALIZED FLOODING PROBLEMS. AN ADDITIONAL CHANCE FOR THUNDERSTORMS WILL EXIST FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.